Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Jun 14, 2021, 2:25 PM CDT for Austin County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 14, 2021, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Houston/Galveston, TX
County Austin County, TX
The radar
The Houston radar (KHGX), 114 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220 WWUS84 KHGX 141925 SPSHGX Special Weather Statement National Weather Service Houston/Galveston TX 225 PM CDT Mon Jun 14 2021 TXZ210>212-142030- Waller TX-Colorado TX-Austin TX- 225 PM CDT Mon Jun 14 2021 ...SPECIAL WEATHER STATEMENT... At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of San Felipe, or 10 miles east of Bellville, moving southwest at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sealy, Bellville, San Felipe, Pattison, Monaville and Cat Spring. LAT...LON 3002 9606 2988 9593 2960 9628 2995 9647 TIME...MOT...LOC 1925Z 058DEG 12KT 2991 9609 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 12:34 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 14, 12:34 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1234 PM CDT Mon Jun 14 2021 .AVIATION [18Z TAF Issuance]... Visible satellite shows a boundary developing west of the I-45 corridor. Resultingly, I have leaned towards convection occuring along and west of this boundary. For our western/central sites I have added in VCTS for the afternoon hours based on short-term guidance (CLL, CXO, IAH, SGR, LBX). Winds are a mixed bag of northerly and northeasterly with winds trending towards becoming more easterly/southeasterly in the evening hours. The pressure gradient weakens overnight leading to another night of light and variable winds. Cloud cover will be more prevalent with a SCT to BKN layer around 5,000 feet overnight. Winds pick up again Tuesday morning with northerly to northeasterly winds around 5 to 7 knots. For Tuesday afternoon, expecting greater coverage of thunderstorms with convection beginning around the 19z-20z timeframe. Batiste && .PREV DISCUSSION /Issued 434 AM CDT Mon Jun 14 2021/... .SHORT TERM [Today through Tomorrow/Tuesday Night]... A strong overnight storm complex moving in from the NE did not make much of an impact over inland portions of SE TX but does seem to be keeping its momentum over the Gulf waters this morning. We'll like- ly have to keep an eye on the leftover outflow boundaries from these storms for this afternoon...along with the possibility of more very warm heat index values. Light winds (as per the nearby surface high pressure) may not help with the mixing out of the dewpoints as much today (like yesterday) and with the seabreeze expected to move back onshore, we could see a repeat of yesterday's temps (mid/upper 90s) and HIs (102 to 106F) for today. (Of note for today, the new APTemp algorithms are running hotter with the HI max ranges from 110F-114F during the late afternoon.) At any rate, please take care if you're outdoors for an extended period. Some relief from the heat could come from isolated/scattered storms developing this afternoon via the aforementioned outflow boundaries/ seabreeze. Look for brief heavy downpours and/or gusty winds should activity gets going. Looking ahead, rain chances tomorrow may a bit better as guidance is indicating a rather impressive speed max mov- ing in from the north. But with other meso factors likely coming in to play, will keep with mostly scattered POPs over the southern CWA for now. Additionally, also kept both Max/Min temps a degree or two higher than NBM on Tues. 41 .LONG TERM... A broad upper level ridge of high pressure will be centered near the 4 corners region on Wednesday. SE TX will lie on the eastern edge of this feature and a series of upper level disturbances will slide S-SW on the back side of the upper high bring the region a chance of diurnally driven showers and thunderstorms. By Thursday, the upper level ridge retreats a bit to the west and heights fall a bit as an inverted upper trough begins to develop over the SW Gulf of Mexico. Can't rule out a couple of stray showers on Thursday but can't really find a trigger for precipitation as SE TX is kind of between weather makers but daytime heating will probably be sufficient to generate a few showers along the sea breeze. On Friday, an inverted upper trough of low pressure coupled with a weak, broad and elongated area of low pressure will move slowly N-NE across the western Gulf. Moisture levels begin to increase and showers and thunderstorms should begin to increase in coverage especially near the coast. There will be plenty of shear (SW winds 30-35 knots) over the top of this feature and tropical development, if any, will be slow to occur. NHC is watching this area of disturbed weather for tropical development. Whether development occurs, or not, it looks as the deep plume of moisture associated with the broad surface low will remain on the east side of this feature. At this time, the moist axis is aiming for SC/SE Louisiana and SE TX will likely remain on the west (warmer and drier) side of this system. Next Saturday and Sunday, the inverted upper trough will phase a passing short wave over the mid-Tennessee valley and carve out a weakness aloft over Texas. The lower heights and slightly deeper moisture should foster additional showers and thunderstorms through the weekend. Another short wave moving across the plains late Monday and Tuesday will re-enforce the lower heights and keep rain chances in the forecast for the first half of next week. As for temperatures, kept things on the warm side through Friday as SE TX will lie on the western side of whatever develops. Clouds and precip should allow for cooler temperatures near the coast Fri-Sun. Clouds should keep MinT values above climo through the period. 43 .MARINE... Weak high pressure over the western Gulf of Mexico will bring a light W-SW wind to the coastal waters today and tonight. Winds and seas will be higher in and near storms this morning and again late this afternoon. The weak high will remain the dominant feature through mid week with a light and variable wind. Toward the end of the week, weak low pressure is expected to develop and move N-NE. This feature will induce an E-NE wind for Thursday and Friday. Winds will gradually strengthen especially offshore Fri-Fri Nite with an increase in seas. The National Hurricane Center is monitoring the area of disturbed weather in the SW Gulf of Mexico for possible tropical development. Mariners are urged to stay prepared and remain alert for changing conditions. Please keep up with the latest forecast. 43 .TROPICAL... No significant changes regarding the tropics since the previous discussion. The National Hurricane Center is still monitoring a disorganized area of showers and thunderstorms in the Bay of Campeche. Formation chance in the next 2 days is at 50% and the formation chance in the next 5 days is medium at 50%. Forecast tracks, intensity, and specific impacts for Southeast Texas remain uncertain at this time, but a general northward progression of this system is expected toward the middle of this week. In the meantime, be prepared and stay up to date with the latest forecasts from our office and the National Hurricane Center. 43 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 76 95 73 96 74 / 10 20 10 10 10 Houston (IAH) 77 95 75 96 75 / 30 30 20 30 10 Galveston (GLS) 81 92 79 89 81 / 20 20 20 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
In the hours before
Special weather statement, Jun 14, 2:01 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
201 PM CDT Mon Jun 14 2021
TXZ226-227-236-237-336-142000-
Inland Brazoria TX-Coastal Matagorda TX-Inland Matagorda TX-
Wharton TX-Fort Bend TX-
201 PM CDT Mon Jun 14 2021
...SPECIAL WEATHER STATEMENT...
At 201 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wharton to near Boling-Iago to 7 miles
northwest of Sweeny. Movement was southwest at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Bay City, El Campo, Wharton, Sweeny, Beasley, Kendleton, Wild Peach
Village, Pierce, Markham, Van Vleck, Boling-Iago, Danevang and
Hungerford.
LAT...LON 2919 9641 2898 9630 2882 9589 2909 9562
2933 9582 2950 9591
TIME...MOT...LOC 1901Z 037DEG 13KT 2935 9601 2920 9592 2912 9577Special weather statement, Jun 14, 2:25 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 225 PM CDT Mon Jun 14 2021 TXZ210>212-142030- Waller TX-Colorado TX-Austin TX- 225 PM CDT Mon Jun 14 2021 ...SPECIAL WEATHER STATEMENT... At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of San Felipe, or 10 miles east of Bellville, moving southwest at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sealy, Bellville, San Felipe, Pattison, Monaville and Cat Spring. LAT...LON 3002 9606 2988 9593 2960 9628 2995 9647 TIME...MOT...LOC 1925Z 058DEG 12KT 2991 9609
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:07 AM CDT | Special Marine Warning | HGX | 53 min | |
| Jun 14, 3:57 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 14, 2:01 PM CDT | Special Weather Statement | HGX | Wharton | 59 min |
| Jun 14, 2:47 PM CDT | Special Weather Statement | HGX | Matagorda | 58 min |
| Jun 14, 2:49 PM CDT | Special Weather Statement | HGX | Brazos | 56 min |
| Jun 14, 3:23 PM CDT | Special Weather Statement | HGX | Burleson | 67 min |
| Jun 14, 3:40 PM CDT | Special Weather Statement | HGX | Colorado, Jackson | 65 min |
| Jun 14, 3:52 PM CDT | Special Marine Warning | HGX | 38 min | |
| Jun 14, 4:30 PM CDT | Special Weather Statement | HGX | Colorado | 15 min |
| Jun 14, 4:43 PM CDT | Special Marine Warning | HGX | 32 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.